Table of Contents
ISRN Applied Mathematics
Volume 2013 (2013), Article ID 457072, 4 pages
http://dx.doi.org/10.1155/2013/457072
Research Article

A Note on Solutions of the SIR Models of Epidemics Using HAM

1Theoretical Plasma Physics Division, PINSTECH, P.O. Nilore, Islamabad 44000, Pakistan
2AS-ICTP, Strada Costiera 11, 34151 Trieste, Italy
3Department of Mathematics, The Islamia University of Bahawalpur, Bahawalpur 63100, Pakistan
4Department of Mathematics, Faculty of Basic and Applied Sciences, International Islamic University, Islamabad 44000, Pakistan

Received 10 July 2013; Accepted 1 September 2013

Academic Editors: H. Chung, Y.-D. Kwon, and G. Wang

Copyright © 2013 M. Sajid et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Recently, Awawdeh et al. (2009) discussed the solutions of SIR epidemics model using homotopy analysis method. This comment points out some crucial flaws in (Awawdeh et al. 2009). Particularly, results presented in Figure 1 of the (Awawdeh et al. 2009) do not represent the 20 term solution of the considered problem as stated. The present paper also provides a new approach for solving SIR epidemics model using homotopy analysis method. The new approach is based on dividing the entire domain into subintervals. In each subinterval the three-term HAM solution is sufficient for obtaining accurate and convergent results. The comparison of the obtained solution using new approach is made with the numerical results and found in excellent agreement.